MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; CONTAINER, I.V.
Catalog Number 2112348
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sprain (2083)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2013017 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: the facility has continual product use with repetitive spiking, constant elbow movement, hand and wrist twisting.The concern with spiking this bag is that the spike port needs to be spiked deeper or it will occlude.Pushing the spike in deeper repetitively is causing strain on employees all day long.One employee in particular experienced right elbow pain and numbness in her hand.Physical therapy was tried, but the discomfort continued.Eventually this employee needed surgery.Employee had an ulnar nerve right elbow neuroplasty on (b)(6) 2018.
 
Additional Manufacturer Narrative
Exemption number e2013017.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The actual device involved in the reported incident was not returned for evaluation.Without the actual sample a thorough sample analysis could not be performed and no specific conclusions can be drawn.Although no samples were returned, samples were pulled from stock to test the force required to insert the universal spike in the bag port.The analysis of the data indicates that the insertion force values required to insert the universal spike into the single chamber bags have met the iso 15747:2010 specification.A total of 30 containers were tested, and the max force required for insertion from 28mm was 96.50 newton.The maximum allowable force per the iso standard is 200 newton, therefore the specifications have been met and no further action is required.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PINNACLE®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola 41037
IT  41037
MDR Report Key7494760
Report Number9681240-2018-00004
Device Sequence Number1417354
Product Code KPE
UDI-Device Identifier04046964200670
UDI-Public(01)04046964200670
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
Report Date (Section F) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2112348
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/10/2018
Event Location Other
Date Report to Manufacturer06/27/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight60
Date Report Sent to FDA06/27/2018